Alert archive / Michigan / Storm Warnings in 2026
Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Mar 16, 2026, 3:27 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2026, 3:27 AM EDT (07:27 UTC)
- Expired
- Mar 16, 2026, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
824 WHUS73 KGRR 160727 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 327 AM EDT Mon Mar 16 2026 LMZ847>849-161530- /O.UPG.KGRR.GL.W.0007.000000T0000Z-260317T0900Z/ /O.NEW.KGRR.SR.W.0002.260316T0727Z-260317T0000Z/ /O.CON.KGRR.UP.W.0003.260316T1200Z-260317T1600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 327 AM EDT Mon Mar 16 2026 ...STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO NOON EDT TUESDAY... * WHAT...For the Storm Warning, northwest winds 35 to 45 knots with gusts up to 50 knots and waves 13 to 18 feet. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour expected, and may rapidly accumulate on vessels. * WHERE...Grand Haven to Manistee. * WHEN...For the Storm Warning, until 8 PM EDT this evening. For the Heavy Freezing Spray Warning, from 8 AM this morning to noon EDT Tuesday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>846-161530- /O.CON.KGRR.GL.W.0007.000000T0000Z-260317T0900Z/ /O.CON.KGRR.UP.W.0003.260316T1200Z-260317T1600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 327 AM EDT Mon Mar 16 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO NOON EDT TUESDAY... * WHAT...For the Gale Warning, northwest gales to 45 knots and waves 13 to 18 feet. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour expected, and may rapidly accumulate on vessels. * WHERE...St Joseph to Grand Haven. * WHEN...For the Gale Warning, until 5 AM EDT Tuesday. For the Heavy Freezing Spray Warning, from 8 AM this morning to noon EDT Tuesday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
1 follow-up statement
900 WHUS73 KGRR 161651 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1251 PM EDT Mon Mar 16 2026 LMZ844>846-170100- /O.CON.KGRR.GL.W.0007.000000T0000Z-260317T0900Z/ /O.CON.KGRR.UP.W.0003.000000T0000Z-260317T1600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1251 PM EDT Mon Mar 16 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...For the Gale Warning, northwest gales to 45 knots and waves 12 to 18 feet. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour expected, and may rapidly accumulate on vessels. * WHERE...St Joseph to Grand Haven. * WHEN...For the Gale Warning, until 5 AM EDT Tuesday. For the Heavy Freezing Spray Warning, from 8 AM this morning to noon EDT Tuesday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ847>849-170100- /O.CON.KGRR.SR.W.0002.000000T0000Z-260317T0000Z/ /O.CON.KGRR.UP.W.0003.000000T0000Z-260317T1600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1251 PM EDT Mon Mar 16 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...For the Storm Warning, northwest winds 35 to 45 knots with gusts up to 50 knots and waves 13 to 18 feet. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour expected, and may rapidly accumulate on vessels. * WHERE...Grand Haven to Manistee. * WHEN...For the Storm Warning, until 8 PM EDT this evening. For the Heavy Freezing Spray Warning, from 8 AM this morning to noon EDT Tuesday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Mar 16, 2:13 AM EDT, 1 hour 14 minutes earlier. Its key messages:
- Rain and Thunder tonight with a low threat for Severe storms
- Much Colder with Lake effect Snow on Monday into Tuesday
Area forecast discussion, Mar 16, 2:13 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
213 AM EDT Mon Mar 16 2026
.KEY MESSAGES...
- Rain and Thunder tonight with a low threat for Severe storms
- Much Colder with Lake effect Snow on Monday into Tuesday
&&
.UPDATE...
Issued at 159 AM EDT Mon Mar 16 2026
Issued by National Weather Service Detroit/Pontiac MI
Issued at 857 PM EDT Sun Mar 15 2026
Colder air has maintained itself over the northern CWA with sites
reporting temps at or just below freezing. This has prevented a
full changeover to liquid rain, instead falling mainly as freezing
rain with some snow mixing in. As such, ice accumulations up to
around a tenth of an inch are likely from Clare to Mason counties
though some areas, particularly Mason, could be closer to
0.15-0.2". Evening update was to begin the Winter Weather
Advisories for Newaygo, Oceana, Mason, and Lake this evening to
account for icing before snow tomorrow as well as adding Osceola
and Clare for tonight given their ice potential. A short fused
upgrade to advisory for Mecosta could be needed tonight if obs
begin to show freezing rain making inroads that far southeast.
&&
.DISCUSSION...
Issued at 303 PM EDT Sun Mar 15 2026
- Rain and Thunder tonight with a low threat for Severe storms
We have hoisted a Winter Weather Advisory for the western two rows
of counties and extended and expanded the Wind Advisory.
Temperatures across Lower Michigan this afternoon range from 30
degrees at CAD to near 70 at the MI-IND border. Despite over 50
knots of deep layer shear, the severe weather threat is limited by
a lack of instability as seen by forecast and observed soundings.
A first batch of convection has weakened as it moved into a more
stable environment this afternoon with dew points still in the 30s
down to I-94. The dew points across the southern zones should
recover to the lower 50s based on upstream obs, but the threat for
severe appears to be limited to isolated wind gusts this evening
across the far southern/southeast zones.
Sfc low tracks through central Lower Michigan with cold advection
beginning after midnight and synoptic winds expected to begin or
continue gusting to 40 to 50 mph for all zones by daybreak.
- Much Colder with Lake effect Snow on Monday into Tuesday
Strong CAA continues all day Monday and temperatures will drop
into the teens by evening. Model soundings show inversion heights
around 8 kft and strong northwest flow with snow showers
penetrating far inland. With temperatures well below freezing,
blowing snow will reduce visibilities through Tuesday morning.
The snow showers will diminish on Tuesday as the upper trough axis
shifts east surface high pressure builds in.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 212 AM EDT Mon Mar 16 2026
A complex weather scenario for aviation interests the next 24
hours as a strong low pressure system works northeast through the
state. The low at 06z is located in Southwest Lower Michigan near
Benton Harbor (BEH). Winds at the TAF sites are all from an
easterly direction. As the low tracks to the north the remainder
of the night winds will shift to the southwest at most sites and
increase in speed. Winds will increase to 15 to 30 knots before
daybreak. Winds at MKG will become northwest by the same time.
Colder air will wrap into state as the low moves northeast and any
rain showers will switch to snow by 12z or so. Winds Monday
morning after 12z will have the potential to reach 30+ knots at
all sites with MKG possibly reaching 40 knots. It is after the 16z
to 18z time frame when winds markedly increase. Gusts will likely
hit the 35 to 45 knot range at most sites Monday afternoon and
early evening.
Snow and blowing snow will develop in the 09z to 12z time frame
and become prevalent after 12z, especially at MKG, AZO and GRR.
Ceilings will be IFR at many sites Monday morning from improving
into the MVFR range into Monday afternoon. Given the wind, snow
and blowing snow and low ceilings, poor aviation conditions are
expect during the TAF period.
&&
.MARINE...
Issued at 303 PM EDT Sun Mar 15 2026
No changes to the Gale and Heavy Freezing Spray Warnings. After a
line of showers and thunderstorms go through this evening the winds
will go northwest on Monday with occasional gusts to 40 knots.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 8 AM EDT this morning for
MIZ037>040-043-044.
Wind Advisory until 11 PM EDT this evening for MIZ039-040-045-
046-051-052-058-059-064>067-071>074.
Winter Weather Advisory from 8 AM this morning to 11 AM EDT
Tuesday for MIZ050-056-057-064-065-071-072.
MARINE...Gale Warning until 5 AM EDT Tuesday for LMZ844>849.
Heavy Freezing Spray Warning from 8 AM this morning to noon EDT
Tuesday for LMZ844>849.
&&
UPDATE...
DISCUSSION...Ostuno
AVIATION...Duke
MARINE...OstunoHazardous weather outlook, Mar 15, 3:15 PM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 315 PM EDT Sun Mar 15 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-161915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 315 PM EDT Sun Mar 15 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Winds gusting over 45 mph could cause scattered power outages. .DAYS TWO THROUGH SEVEN...Monday through Saturday Lake effect snow and blowing snow will make roads hazardous on Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ844>849-161915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 315 PM EDT Sun Mar 15 2026 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...This Afternoon and Tonight Low chance for thunderstorms this evening. Northeast gales to 35 knots are possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday Northwest gales are expected on Monday into Monday night. Heavy freezing spray is expected Monday into Tuesday morning.
In the hours before
Special weather statement, Mar 15, 11:31 PM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1131 PM EDT Sun Mar 15 2026
MIZ072>074-160500-
Kalamazoo MI-Calhoun MI-Jackson MI-
1131 PM EDT Sun Mar 15 2026
...Strong winds may impact portions of Calhoun, Jackson and eastern
Kalamazoo Counties through 100 AM EDT...
At 1126 PM EDT, Doppler radar was tracking thunderstorms along a
line extending from 5 miles east of Vicksburg to Union City to 6
miles south of Coldwater. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Portage... Jackson... Albion...
Marshall... Battle Creek... Vicksburg...
Galesburg... Homer... Union City...
Brooklyn... Grass Lake... Climax...
Burlington... Vandercook Lake... Brownlee Park...
Gull Lake... Leoni... Spring Arbor...
Napoleon... Sandstone...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
south central and southwestern Michigan.
&&
LAT...LON 4208 8563 4242 8540 4242 8413 4207 8414
4207 8557
TIME...MOT...LOC 0326Z 236DEG 46KT 4212 8543 4206 8512 4185 8499
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DUKEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:31 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 89 min |
| Mar 16, 7:56 AM EDT | Winter Storm Warning | GRR | Lake, Mason, Oceana | 19 hr |
| Mar 16, 11:45 AM EDT | River Flood Warning | GRR | Kent | 4 days |
| Mar 16, 11:45 AM EDT | River Flood Warning | GRR | Newaygo | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.